Alert archive / New York / Gale Warnings in 2020

Gale Warning 28, NWS New York, NY

December 17, 2020

NWS New York, NY issued this gale warning at Dec 17, 2020, 9:51 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2020, 9:51 AM EST (14:51 UTC)
Expired
Dec 17, 2020, 4:00 PM EST
In force
6 hr
Issued by
NWS New York, NY

The text

As transmitted.

060 
WHUS71 KOKX 171451
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
951 AM EST Thu Dec 17 2020

ANZ350-353-355-172100-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-201217T1600Z/
/O.NEW.KOKX.GL.W.0028.201217T1451Z-201217T2100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
951 AM EST Thu Dec 17 2020

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 14 feet.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ330-335-338-340-345-171800-
/O.CON.KOKX.GL.W.0027.000000T0000Z-201217T1800Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
951 AM EST Thu Dec 17 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 
  4 to 7 feet.

* WHERE...Long Island Sound, The south shore and eastern bays of 
  Long Island, and New York Harbor.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
2 follow-up statements
600 
WHUS71 KOKX 171801
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
101 PM EST Thu Dec 17 2020

ANZ330-335-338-340-345-180400-
/O.EXP.KOKX.GL.W.0027.000000T0000Z-201217T1800Z/
/O.NEW.KOKX.SC.Y.0117.201217T1801Z-201218T0400Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
101 PM EST Thu Dec 17 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds 15 to 25 kt with occasional gusts up to 35 
  kt early and seas 3 to 6 feet.

* WHERE...Long Island Sound, The south shore and eastern bays of 
  Long Island, and New York Harbor.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-355-172100-
/O.CON.KOKX.GL.W.0028.000000T0000Z-201217T2100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
101 PM EST Thu Dec 17 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  10 to 13 feet.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
689 
WHUS71 KOKX 172054
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
354 PM EST Thu Dec 17 2020

ANZ350-353-355-181000-
/O.EXP.KOKX.GL.W.0028.000000T0000Z-201217T2100Z/
/O.EXB.KOKX.SC.Y.0117.201217T2100Z-201218T2300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
354 PM EST Thu Dec 17 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...
...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt,
  occasionally 35 kt early, and seas 6 to 11 feet expected.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ330-335-338-340-345-180400-
/O.CON.KOKX.SC.Y.0117.000000T0000Z-201218T0400Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
354 PM EST Thu Dec 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 feet.

* WHERE...Long Island Sound, The south shore and eastern bays of 
  Long Island, and New York Harbor.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 17, 9:24 AM EST, 27 minutes earlier.

Area forecast discussion, Dec 17, 9:24 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service New York NY
924 AM EST Thu Dec 17 2020

.SYNOPSIS...
Low pressure will pass south and then east of Long Island
today. High pressure will then build in from the west through
the first half of the weekend before moving offshore late in the
day Saturday. A series of weak disturbances will then move
across the area Sunday and Monday, followed by a stronger cold
frontal passage Monday night into Tuesday. High pressure will
briefly return for the middle of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure now south of Long Island, will continues to slide
eastward today. The bulk of the precipitation has come to an
end, however the region continues to see areas of slim bands of
moderate precipitation moving across portions of the area. Will
continue to keep the winter storm warnings up with the frozen
precip continuing. One place, that has warmed quite a bit is the
south fork of Long Island, where temperatures are in the upper
30s and lower 40s, with areas of moderate to locally heavy rain.
Temperatures are expected to fall back to near freezing, with
some areas seeing a change over back to a frozen or wintry mix.
Because of this, have not dropped the winter headlines across
eastern Suffolk.

The precipitation should end from southwest to northeast from
mid morning through early to mid afternoon. Not looking at any
additional significant snowfall, but some locations could pick
up another inch or two, depending on where any heavier
precipitation occurs.

NE winds could gust to 35-45 mph across much of the area early
this morning, but will slowly decrease through the day.

Highs today will be in the upper 20s to middle 30s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Winds will gradually diminish tonight as the low continues to
move east away from the area. With a fresh snowpack, lows will
range from the lower teens across typically cooler interior
locations to the low 20s along the coast. High pressure will
keep conditions dry on Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Not a whole lot of change in the global models from what we saw
24 hours ago. A progressive, yet amplified upper flow will
feature ridging building in from the west Friday night into
Saturday with a broad upper trough reestablishing itself across
the NE quarter of the CONUS Sunday into early next week.

At the surface, high pressure settles over the area late Friday
night into Saturday morning before moving offshore late in the
day. Late Saturday night into Monday, a disjointed upper trough
will send a series of weak shortwaves into the area with a low
chance for light precipitation to the NW of NYC late Saturday
night into the first half of Sunday. It looks cold enough for
for light snow shower activity with little or no accumulation
expected. A cold front will then move across the area Tuesday
morning with some cooler air gradually filtering in through
Wednesday morning. The cold frontal passage looks to be dry, but
a rain or snow shower across the hills well north and west of
NYC is not out of the question.

Temperatures will gradually moderate through the period, with
readings 5 to 10 degrees below normal at the start, to slightly
above normal by early next week. Following a cold frontal
passage Tuesday morning, temperatures will return to near normal
Tuesday night and Wednesday.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Low pressure southeast of Long Island continues to track east
today. High pressures builds in from the west tonight.

Light to moderate snow will continue this morning. The snow
then ends late this morning from west and south (around 17Z for
the metro terminals), to north and east (around 21Z for eastern
terminals).

Conditions will be varying early this morning, with IFR to LIFR
in snow and blowing snow, improving to MVFR as the snow becomes
light, and then ends. Conditions improve to VFR by late this
afternoon. There is uncertainty as to the timing of the
improvement.

Winds N 15-25G25-35kt, gusting briefly as high as 40kt along the
coast this morning. Winds and gusts then begin to gradually
diminish mid morning through the afternoon with the gusts ending
late. Northerly winds 10kt or less will continue through the
remainder of the forecast.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments will continue this morning for changing flight
categories, IFR/LIFR improving to MVFR. Wind gusts early this
morning may be as high as 40kt. Snow ending this morning. Low
confidence forecast with flight categories and timing of the
precipitation ending.

.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.Friday-Saturday...VFR.
.Sunday...Possibly MVFR at times with snow showers.
.Monday...VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Low pressure will pass over the waters today.

Storm Warnings continue on the ocean waters with gusts 50-55 kt
expected early this morning. Elsewhere, gale warnings remain in
effect, with winds expected to gust to around 40 kt. In
addition, seas will continue to build, with 15-20 ft seas
this morning and 3-7 ft on the Long Island Sound.

Winds will gradually diminish during the day today, falling
below SCA criteria on all waters by Thursday night, although
ocean seas will continue to remain elevated.

Northerly winds will continue to diminish Friday with high
pressure building across the waters into Saturday. The high
builds offshore late Saturday with a weak return flow into early
next week. Sub SCA conditions are then forecast into early next
week.

&&

.HYDROLOGY...
The on going winter storm will bring liquid equivalent
precipitation totals of 1-1.5 inches through this morning. Any
melting should be slow as high temperatures remain below 40
until the weekend.

&&

.TIDES/COASTAL FLOODING...
Storm surge will likely settle back to 2 1/2 to 3 1/2 ft during the
times of high tide this morning and afternoon as winds shift to the
north. These water levels, during a higher astronomical tide this
morning and early afternoon, will bring potential for more
widespread minor to moderate coastal impacts. Highest probability of
widespread moderate coastal flood impacts (2 to locally 3 ft
inundation) is along vulnerable south shore bays of LI and Queens
with limited tidal drainage. Most other coastal locations except for
coastlines of Bronx, Northern Queens as well as Southeast CT are
expected to experience widespread minor coastal flooding with high
tide cycles with mostly up to around 1 ft of inundation with some
localized potential of up to 2 ft inundation. The surge forecast
remains close to deterministic surge guidance and NYHOPS weighted
mean, with expectation of wind shifting to a less conducive N flow
for surge.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Warning until 1 PM EST this afternoon for
     CTZ005>012.
     Coastal Flood Advisory until 2 PM EST this afternoon for
     CTZ009.
NY...Winter Storm Warning until 1 PM EST this afternoon for
     NYZ067>075-078>081-176>179.
     Coastal Flood Advisory until 2 PM EST this afternoon for
     NYZ071-078-079-081-177.
     Coastal Flood Advisory until noon EST today for NYZ072-074-075.
     Coastal Flood Warning until 2 PM EST this afternoon for NYZ080-
     178-179.
NJ...Winter Storm Warning until 1 PM EST this afternoon for NJZ002-
     004-006-103>108.
     Coastal Flood Advisory until noon EST today for NJZ006-106-108.
MARINE...Gale Warning until 1 PM EST this afternoon for ANZ330-335-338-
     340-345.
     Storm Warning until 11 AM EST this morning for ANZ350-353-355.

&&

SYNOPSIS...BC/DW
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...JP
AVIATION...MET
MARINE...BC/DW
HYDROLOGY...BC/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 17, 9:31 AM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
931 AM EST Thu Dec 17 2020

CTZ005>008-010>012-NJZ002-004-103>105-107-NYZ067>070-073-176-181445-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Western Bergen-
Eastern Bergen-Western Essex-Western Union-Orange-Putnam-Rockland-
Northern Westchester-Bronx-Northern Queens-
931 AM EST Thu Dec 17 2020

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-NYZ072-074-075-181445-
Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-
Richmond (Staten Island)-Kings (Brooklyn)-
931 AM EST Thu Dec 17 2020

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-NYZ071-078-079-081-177-181445-
Southern Fairfield-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southeastern Suffolk-Northern Nassau-
931 AM EST Thu Dec 17 2020

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-178-179-181445-
Southwestern Suffolk-Southern Queens-Southern Nassau-
931 AM EST Thu Dec 17 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-181445-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
931 AM EST Thu Dec 17 2020

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-181445-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
931 AM EST Thu Dec 17 2020

...STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Dec 17, 9:45 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
945 AM EST THU DEC 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       NEWARK AIRPORT          40.69N 74.18W
12/17/2020  M11.0 INCH       ESSEX              NJ   OFFICIAL NWS OBS

            11.0 INCHES OF SNOWFALL WAS MEASURED BY FAA
            CONTRACT OBSERVER AT 7AM.

&&

DRJ
Local storm report, Dec 17, 9:47 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
947 AM EST THU DEC 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       BRIDGEPORT              41.16N 73.13W
12/17/2020  M8.4 INCH        FAIRFIELD          CT   OFFICIAL NWS OBS

            8.4 INCHES OF SNOWFALL WAS MEASURED BY COOP
            OBSERVER AT 7AM.

&&

DRJ
Local storm report, Dec 17, 9:48 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
948 AM EST THU DEC 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     HEAVY SNOW       JAMAICA                 40.71N 73.79W
12/17/2020  M11.5 INCH       QUEENS             NY   EMERGENCY MNGR

&&

JC
Local storm report, Dec 17, 9:49 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
949 AM EST THU DEC 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY SNOW       COMMACK                 40.85N 73.28W
12/17/2020  M8.1 INCH        SUFFOLK            NY   PUBLIC

&&

JC
Local storm report, Dec 17, 9:50 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
950 AM EST THU DEC 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       KENNEDY AIRPORT         40.66N 73.78W
12/17/2020  M6.2 INCH        QUEENS             NY   OFFICIAL NWS OBS

            6.2 INCHES WAS MEASURED BY FAA CONTRACT
            OBSERVER.

&&

JT
Local storm report, Dec 17, 9:51 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
951 AM EST THU DEC 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     HEAVY SNOW       NYACK                   41.09N 73.92W
12/17/2020  M6.8 INCH        ROCKLAND           NY   PUBLIC

&&

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 1:01 PM ESTSmall Craft AdvisoryOKX30 hr
Dec 17, 1:23 PM ESTSpecial Weather StatementOKXNassau, Suffolk82 min
Dec 17, 1:28 PM ESTSpecial Weather StatementOKX2 hr

Nearby

Gale Warnings in New York, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.